Patient : Hello, my family has a history of ADHD and ADD, ive always assumed I was lucky to not have it.
lately, in school, my grades have been slipping, and i have been under immense stress, as i am writing ive been writing a thesis paper for months that is required to graduate, sorry for the digression, i am only trying to explain my situation.
being under said stress, i (unfortunately) resulted to obtaining Vyvanse (Lisdexamfetamine i believe)illegally from a friend. after taking about one third of a 70mg capsule today in the morning, my performance in school has increased so much more that even my professors have noticed.
Furthermore, i feel as though my social skills have also improved on account of this, and i, overall, feel better, as i have an unofficially diagnosed case of mild to severe depression.
After my school day, i took a full 70mg capsule (yes, i am aware this is too much in under a 12 hour period) and have still continued to work diligently, finishing my thesis ahead of time, as well as fixing many errors i had not noticed previously.
additionally, i have even noticed myself saying or "blurting out" what comes to my mind, leading to socially awkward situations, which stopped upon taking it.
Ive also noticed myself exhibiting the textbook improvements that add or adhd medicne promises, such as clarity of thought and improved awareness, as well as a reduced level of stress but still retaining a sense of my duties and what is required of me, and of course, concentrating much easier, as i am often one to become bored in classes and dose of or day dream, only to have missed the key parts of my lessons.
sadly, i am but 17 years old, so i understand that my decision to try out a prescription drug was very reckless, as well as slightly exceeding the maximum dosage of 70mg per 12 hours.
My question is ultimately, should i talk to a doctor about getting the 70mg dosage of Vyvanse? the pro's of what i have experienced far out-weight the almost minimal side-effects i have read about.
in the past, i have been strongly opposed to taking any form of "personality altering" drug, but after being pushed to my limit of stress, and after recklessly doing a trial run, i have had my mind changed.
as well as knowing if i should talk to my doctor, i need to find a way to tell my mother, again as i am only 17, to break the news to her why i know i need this medication, or should i just tell her that i am suspicious that i might need it and just discuss it with my doctor via the protection of doctor patient confidentiality?
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.